Women all around the world use vaginal dilators to help with a variety of conditions, from cancer recovery to vaginismus. Whatever the condition you are seeking help with, in all instances, vaginal dilators are used to stretch the birth canal and restore normal function to the vagina. Bleeding after dilator use may be alarming when it first happens, but you don’t need to worry as it is usually normal.
Why are you bleeding after dilator use?
When you first start using a vaginal dilator, the birth canal is not yet accustomed to it and has not had the chance to stretch any. Therefore when you first insert your dilator, you are encouraging it to expand. Initially (and especially after treatments that have weakened the tissues) you may experience some degree of bleeding after using your dilator.
The bleeding may present as slight spotting, or perhaps more consistent bleeding. It might happen while you are using the vaginal dilator, but it can also happen after you’ve finished using it. For some women, bleeding after dilator use continues for months or even years, and although less common, this is still normal.
What to do if you’re bleeding after dilator use
If you find yourself bleeding or spotting, don’t panic. You can simply wear a panty liner or sanitary pad until it stops.
As using dilators can be a little uncomfortable at first, be sure not to force it. You might make your bleeding worse, so it would be better to wait a little and try again after a few days.
When is bleeding after dilators not normal?
Your bleeding is unlikely to continue for more than a day, but if it does, you should call your healthcare provider for a check up. The same goes if you find that you are bleeding even with months or years of dilator use. Although it may not be a serious problem, it is a good idea to make sure.
Most women find that bleeding after dilator use stops with time, because the vagina inevitably begins to stretch and can accommodate dilators more easily.
Progressing to larger dilator sizes
Once you are comfortable with the dilator you’re using, you will probably need to increase the size. If you can insert the current dilator fully, it may be time to choose a larger dilator. This is standard with vaginal dilator therapy, but you will do it slowly, according to the pace at which your body responds.
As you experience less and less discomfort, you can move up to the largest dilator sizes. However, each time you may experience spotting or bleeding again after dilator use. After some time, you should be able to have examinations and intercourse with less discomfort.
Getting regular check ups
It is important to get regular check ups from your healthcare provider whether you are bleeding after dilator use or not. There are a couple of important things to note ahead of your appointments so that your Doctor can properly assess your vagina:
- For three days beforehand, don’t use your vaginal dilator
- For one day beforehand, don’t have sex
It is also very important that before you embark on a course of vaginal dilator therapy in the first place, you should book your yearly examination.
What to do if you have persistent bleeding after dilator use
If you find that you have persistent or particularly heavy bleeding, contact your Doctor, oncologist, gynecologist or whoever is responsible for overseeing your dilator use. This is also the case if you are unable to use your dilator, if sex is painful, or if you’re unsure whether you’re using the dilators properly. You may also find our guide on using vaginal dilators helpful.
The bottom line is that if you’re bleeding after dilator use, you don’t need to panic. Depending on how regular or heavy the bleeding is, you can probably manage it easily yourself. However, if in doubt, always contact your healthcare provider to be on the safe side.
Visit www.vuvatech.com to shop dilators today.